Alert archive / Kentucky / River Flood Warnings in 2011

River Flood Warning 80, NWS Paducah, KY

November 26, 2011Crittenden County, Union County, Kentucky; Gallatin County, Hardin County, Illinois

NWS Paducah, KY issued this river flood warning at Nov 26, 2011, 12:39 PM CST for Crittenden County, Union County, Kentucky; Gallatin County, Hardin County, Illinois. It took effect at Nov 28, 2011, 12:53 PM CST. It was in force for 21 days.

The area

The counties it named.

The facts

Issued
Nov 26, 2011, 12:39 PM CST (18:39 UTC)
In effect from
Nov 28, 2011, 12:53 PM CST
Expired
Dec 19, 2011, 5:02 AM CST
In force
21 days
Issued by
NWS Paducah, KY
Flood severity
Minor

Counties Gallatin County, IL, Hardin County, IL, Crittenden County, KY, Union County, KY

The radar

The Paducah radar (KPAH), 80 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ohio River at Shawneetown (SHNI2). The gauge peaked at 41.29 ft at Dec 10, 2011, 7:00 AM CST.

actionminormoderate30354011/2611/2711/2811/2911/3012/0112/0212/0312/0412/0512/0612/0712/0812/0912/1012/1112/1212/1312/1412/1512/1612/1712/1812/1912/20
Action stage
30 ft
Minor stage
33 ft
Moderate stage
43 ft
Major stage
53 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03381700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Nov 26, 5:00 AM CST, 7 hours 39 minutes earlier.

Area forecast discussion, Nov 26, 5:00 AM CST, 7 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
500 AM CST SAT NOV 26 2011

.UPDATE...
FOR AVIATION ONLY.

&&

.DISCUSSION...
THE 00Z MODELS ARE COMING INTO PRETTY GOOD AGREEMENT IN
ANOTHER WET STRETCH THROUGH TUESDAY.

VIRTUALLY ALL 00Z GUIDANCE HAS TRENDED SLOWER WITH THE ARRIVAL OF
THE BAND OF SHOWERS EXPECTED TO ACCOMPANY THE COLD FRONT THROUGH THE
AREA THROUGH SUNDAY. GIVEN THE HIGHLY AMPLIFIED NATURE OF THE FLOW
ALOFT...THIS MAKES PERFECT SENSE.

ALTHOUGH SOME SCATTERED SHOWERS WILL BE POSSIBLE OVER THE WESTERN
HALF OF THE AREA THIS MORNING...AS WARM...MOIST ADVECTION STARTS TO
CRANK UP...THE WIDESPREAD BAND OF SHOWERS/RAIN WILL NOT LIKELY MOVE
INTO WESTERN AREAS UNTIL EARLY THIS AFTERNOON...AND MAY NOT MAKE IT
MUCH BEYOND THE MISSISSIPPI RIVER BY 00Z.

THE ENTIRE AREA WILL GET WET TONIGHT...AS THE FRONT SLOWLY PUSHES
EAST THROUGH THE REGION. A COMMON THEME IN THE 00Z MODELS IS THE
DEVELOPMENT OF A WEAK SURFACE LOW NEAR THE ARKLATEX THIS AFTERNOON.
THIS LOW WILL THEN RIDE NORTH NORTHEAST ALONG THE FRONT THROUGH OUR
AREA TONIGHT. A SWATH OF ENHANCED HEAVY RAINFALL IS LIKELY TO BE
ASSOCIATED WITH THIS LOW. A CONSERVATIVE ESTIMATE WITH THE BAND THIS
AFTERNOON AND TONIGHT WOULD BE 1.5-2 INCHES WITH THE HEAVIEST RAINS
GENERALLY OVER THE PURCHASE AREA OF KENTUCKY.

STILL DO NOT HAVE A MENTION OF THUNDER IN THE FORECAST...BUT WOULD
NOT BE TOTALLY SURPRISED TO SEE A FEW STRIKES WITH AN ISOLATED
THUNDERSTORM EMBEDDED WITHIN THE RAIN BAND...MAINLY OVER WEST
KENTUCKY TONIGHT. WITHOUT A SIGNIFICANT THUNDER THREAT...DO NOT FEEL
THAT RAINFALL RATES WILL BE HIGH ENOUGH TO CAUSE A SIGNIFICANT
FLOODING THREAT. THEREFORE...WILL NOT BE ISSUING A FLOOD
WATCH...DESPITE PRECIPITABLE WATERS PUSHING 1.5 INCHES...WHICH IS
OFF THE CHARTS CLIMATOLOGICALLY SPEAKING.

DECIDED TO USE A CONSENSUS APPROACH TO TEMPERATURES TODAY THROUGH
SUNDAY. ACTUALLY HAVE SOME NON-DIURNAL TEMPERATURE TRENDS TONIGHT
THROUGH SUNDAY...AS THE TEMPERATURES WARM SOME AHEAD OF THE FRONT
TONIGHT...AND THEN FALL OVER MUCH OF THE AREA SUNDAY BEHIND THE
FRONT.

THE 00Z GFS IS CATCHING ON TO THE ECMWF/GEM SOLUTION IN DEVELOPING A
CLOSED UPPER LOW TO OUR SOUTH SUNDAY. WE PUSHED THE FORECAST TOWARD
THAT SOLUTION YESTERDAY...AND NOW WILL BE RAMPING UP EVEN MORE. THE
RAINS WILL COME TO AN END OVER AT LEAST THE WESTERN HALF OF THE AREA
THROUGH THE DAY SUNDAY INTO SUNDAY EVENING...BUT AS THE UPPER LOW
BEGINS TO CLOSE OFF NEARLY OVER TOP OF US SUNDAY EVENING...THE RAIN
BAND WILL GET HUNG UP LIKELY OVER OUR EASTERN COUNTIES.

THE UPPER LOW WILL SETTLE DOWN SOUTH OF THE AREA IN NORTHERN
MISSISSIPPI AND ALABAMA MONDAY. AS THE DEFORMATION ZONE DEVELOPS
NORTH OF THE LOW...THE RAINS WILL SPREAD BACK TO THE NORTH AND WEST
ACROSS THE AREA. IT IS NOT CERTAIN IF THE RAINS WILL COVER THE
ENTIRE AREA OR NOT...BUT THE EASTERN HALF WILL DEFINITELY BE WET
MONDAY THROUGH TUESDAY. POPS HAVE BEEN LIFTED TO LIKELY LEVELS OVER
THE EASTERN HALF OF THE AREA. THE RAINS WILL EVENTUALLY BE PULLED
EAST OF THE AREA TUESDAY NIGHT...AS THE LOW LIFTS UP THE
APPALACHIANS.

AS FOR PRECIPITATION TYPE...MODEL SOUNDINGS INDICATE SIGNIFICANT
COOLING THROUGH A DEEP LAYER ON THE BACK EDGE OF THE INITIAL RAIN
BAND LATE SUNDAY AND SUNDAY NIGHT. WOULD NOT BE AT ALL SURPRISED TO
SEE A CHANGE OVER TO SNOW MAINLY OVER THE WESTERN HALF OF THE AREA
SUNDAY NIGHT AND MONDAY MORNING. TEMPERATURES WILL ONLY GET DOWN
INTO THE MID TO UPPER 30S IN THE WEST SUNDAY NIGHT...SO THERE IS NO
CHANCE OF ANY ACCUMULATIONS.

AS THE DEFORMATION ZONE DEVELOPS...WARM AIR WILL SPREAD BACK WEST
OVER THE REGION MONDAY AND MONDAY NIGHT. ONLY RAIN IS FORECAST
MONDAY AFTERNOON THROUGH TUESDAY. WOULD NOT BE SURPRISED TO SEE A
CHANGE OVER TO SNOW TUESDAY NIGHT AS THE PRECIPITATION FINALLY EXITS
THE AREA. ACCUMULATIONS ARE NOT LIKELY.

TOTAL QPF FOR THE 4 DAY PERIOD IS IN THE NEIGHBORHOOD OF 3 INCHES.
THIS WILL ONLY ADD TO THE TREMENDOUSLY WET NOVEMBER WE ALREADY HAD.

THE REMAINDER OF THE FORECAST WILL BE DRY. WE MAY BE TOO COOL WITH
PLENTY OF SUNSHINE WEDNESDAY AND THURSDAY...BUT THE ECMWF AND GFS
STILL ADVERTISE A 1040+ SURFACE HIGH MOVING INTO THE AREA THURSDAY
NIGHT. THUS FRIDAY WILL LIKELY BE QUITE COLD.

&&

.AVIATION...
VFR CONDITIONS WILL SLOWLY DETERIORATE TO MVFR THIS AFTN AND FURTHER
INTO IFR CIGS OVNGT. SOME PATCHY RAIN IS POSSIBLE EARLIER TODAY BUT
THE MAIN BRUNT OF THE RAIN WILL BE EARLY TONIGHT FOR THE MID MS
VALLEY AND NEAR MDNGT FOR KEVV AND KOWB. SOUTHWEST WIND GUSTS 20 TO
25 MPH TODAY AND EXPECT TO LOSE THE GUSTS AFTER SUNSET THEN A
FEW MORE GUSTS AFTER MDNGT AS THE FRONT PASSES.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

PUBLIC.....DRS
AVIATION...KH
Hazardous weather outlook, Nov 26, 4:23 AM CST, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
423 AM CST SAT NOV 26 2011

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-271100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
423 AM CST SAT NOV 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

A BAND OF SHOWERS ASSOCIATED WITH A COLD FRONT WILL BRING HEAVY
RAINFALL TO THE REGION THIS AFTERNOON AND TONIGHT. 1 TO 2 INCHES
WILL BE POSSIBLE ACROSS THE AREA. AT THIS TIME...SIGNIFICANT
FLOODING PROBLEMS ARE NOT EXPECTED...GIVEN THAT THE RAINS WILL
FALL OVER A SEVERAL HOUR PERIOD.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE RAIN MAY CHANGE OVER TO OR MIX WITH SNOW BEFORE IT COMES TO AN
END SUNDAY NIGHT OVER SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS.
A MIX OF RAIN AND SNOW WILL BE POSSIBLE OVER WEST KENTUCKY AND
SOUTHWEST INDIANA LATE SUNDAY NIGHT AND EARLY MONDAY...BUT AS THE
PRECIPITATION SPREADS BACK WEST ACROSS THE AREA MONDAY...ALL RAIN IS
EXPECTED THROUGHOUT THE AREA BY MIDDAY.

A FINAL CHANGE OVER TO SNOW IS POSSIBLE LATE TUESDAY AND TUESDAY
NIGHT...AS THE PRECIPITATION COMES TO AN END FROM WEST TO EAST. A
MINOR ACCUMULATION CANNOT BE RULED OUT LATE TUESDAY AND TUESDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD RELAY ANY REPORTS OF HEAVY RAINFALL OR MINOR
FLOODING PROBLEMS TONIGHT THROUGH TUESDAY. OF COURSE...ANY REPORTS OF
WINTRY PRECIPITATION WOULD ALSO BE APPRECIATED.

DRS

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 26, 12:39 PM CSTRiver Flood WarningPAHDaviess, Henderson19 days
Nov 26, 12:39 PM CSTRiver Flood WarningPAHHenderson, Union20 days

Nearby

River Flood Warnings in Kentucky, 2011River Flood Warnings in Illinois, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.